Alert archive / Texas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 7, NWS Corpus Christi, TX

April 5, 2022La Salle County, Webb County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 5, 2022, 4:16 PM CDT for La Salle County, Webb County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2022, 4:16 PM CDT (21:16 UTC)
Expired
Apr 5, 2022, 5:00 PM CDT
In force
44 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties La Salle County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 170 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2022-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1444 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2022-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1444 J/kg
Mixed-layer CIN
-207 J/kg
Mixed-layer LCL
697 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 4:05 PM CDT, 11 minutes earlier.

Area forecast discussion, Apr 5, 4:05 PM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
405 PM CDT Tue Apr 5 2022

.SHORT TERM (Tonight through Wednesday Night)...

Strong to severe storms have developed over the Rio Grande plains
west and northwest of COT. SPC mesoanalysis shows MLCAPE values
from 2000-2500 J/kg with effective shear of 40-50 knots ahead of
the mid level short wave trough drifting south into the Brush
Country. Isolated severe storms will continue to move to the
east-southeast into the Brush Country late this afternoon, capable
of producing large hail and damaging winds. Expect activity will
diminish quickly early this evening as it moves into the inland
Coastal Bend.

High boundary layer moisture will remain over the coastal plains
tonight. Expect fog will become a problem during the overnight
hours into the early morning hours Wednesday for the coastal
plains. There could be dense fog at times for the coastal plains.
A frontal boundary will move through south Texas by late morning,
sweeping away the fog and ushering in much drier air. North winds
will increase to 20-25 mph with gusts to 35 mph in the afternoon.
Downslope warming in dry air mass will lead to highs in the mid
80s to mid 90s. RH levels will fall into the lower teens Brush
Country to around 25 percent coastal region. This will lead to
critical fire danger conditions for all of south Texas except the
islands. A Red Flag Warning is in effect from 1-8 PM Wednesday.

Surface high pressure will continue to move into the region for
Wednesday night with breezy conditions likely to persist through
the night along the coast. Lows will be a bit cooler with lows
in the 40s across the northern counties.

&&

.LONG TERM (Thursday through Tuesday)...

A broad deepening trough extending from the Great Lakes southward to
TX/LA will be moving east of the region Thursday with a northwest
flow developing aloft. This will continue to bring very dry across S
TX with relative humidity values Thursday afternoon dropping into
the single digits across most of S TX to the teens and 20s along the
immediate coast. Although northerly winds will be weakening through
the day Thursday, there could be a period where fire danger
conditions reach critical levels. There is a high chance of elevated
fire conditions, but the critical levels are less certain at this
time due to the possibility of winds decreasing below thresholds
before RH values drop through Thursday afternoon.

A weak to moderate onshore flow returns Friday and begins to
gradually bring low level moisture back into S TX through the
weekend. Elevated fire conditions will likely continue each
afternoon through Friday and Saturday as the moisture will be slow
to return and the airmass will continue to be dry, especially across
the western CWA.

Ridging aloft is progged to shift east of the area through Sunday as
a long wave trough approaches TX. This in turn deepens surface low
pressure across W TX and the Plains and tightens the pressure
gradient across S TX leading to a strong south to southeast wind
Sunday. Although minimum humidity values will be slightly higher
Sunday, the strong winds will likely lead to elevated fire danger
conditions and possibly critical fire conditions.

Winds may strengthen to Wind Advisory levels on Sunday across S TX.
Winds are progged to weaken across the western portions of S TX as a
surface trough develops along the Rio Grande Monday, but will remain
strong across the Coastal Bend with Wind Advisory conditions and
elevated fire conditions possible. Similar conditions are expected
Tuesday.

As for temperatures, a cooler airmass will be in place across S TX
on Thursday with highs being more seasonal. The very dry airmass
will allow for optimal radiational cooling Thu night with lows
dropping into the mid 40s to mid 50s. These temps continue Fri and
Fri night with a steady warming through the weekend with the return
of onshore flow. By Monday and Tuesday, highs are progged to be
around 100 across the Rio Grande Plains.

&&

.MARINE...

A weak onshore this evening flow today will increase to weak to
moderate overnight. Areas of fog will develop tonight as warm
moist air moves over the cooler shelf waters with fog becoming
dense at time. A frontal boundary will move into the northern
bays and coastal waters by early Wednesday afternoon with moderate
to strong northerly winds occurring. Offshore flow will increase
to strong to occasionally very strong Wednesday night behind the
cold front with gusts to gale possible over the Gulf waters.

A strong northerly flow Thursday morning will decrease to
moderate levels late Thursday afternoon and weak to moderate by
Thursday night. A weak offshore flow Friday will shift to the
south Friday night and strengthening to moderate to strong levels
by Saturday afternoon. Winds continue to strengthen to strong
levels through Sunday and Monday as the pressure gradient
strengthens due to a deepening low pressure system developing over
the Great Plains.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    68  91  55  81  52  /  20   0   0   0   0
Victoria          67  84  48  79  45  /  20   0   0   0   0
Laredo            68  95  56  84  52  /  10   0   0   0   0
Alice             65  95  51  84  46  /  20   0   0   0   0
Rockport          67  88  55  80  54  /  10   0   0   0   0
Cotulla           65  92  50  85  48  /  10   0   0   0   0
Kingsville        67  95  53  84  49  /  20   0   0   0   0
Navy Corpus       68  85  60  76  59  /  10   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 1 PM to 8 PM CDT Wednesday For the
     following zones: Bee...Coastal Aransas...Coastal Calhoun...
     Coastal Kleberg...Coastal Nueces...Coastal Refugio...
     Coastal San Patricio...Duval...Goliad...Inland Calhoun...
     Inland Kleberg...Inland Nueces...Inland Refugio...Inland
     San Patricio...Jim Wells...La Salle...Live Oak...McMullen...
     Victoria...Webb.

GM...None.

&&

TMT/89...SHORT TERM
TE/81...LONG TERM
Hazardous weather outlook, Apr 5, 4:03 PM CDT, 13 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Corpus Christi TX
403 PM CDT Tue Apr 5 2022

TXZ229>234-239>247-342>347-442-443-447-061200-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
403 PM CDT Tue Apr 5 2022

This hazardous weather outlook is for South Texas.

.DAY ONE...Tonight

Isolated to scattered strong to severe thunderstorms are possible
this afternoon and early evening from the Brush Country to the
inland Coastal Plains. Damaging winds and large hail are possible
with the storms.

Areas of fog will be possible tonight over the coastal plains. The
fog may become dense at times, reducing visibility to a quarter of
a mile.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Critical fire weather conditions are likely Wednesday and
Thursday, with a elevated to critical fire weather conditions
returning this weekend into early next week. A Red Flag Warning
is in effect Wednesday afternoon and early evening for all of
South Texas except the islands.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ231-232-236-237-250-255-270-275-061200-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
403 PM CDT Tue Apr 5 2022

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Tonight

Areas of fog will be possible tonight over the bays and near shore
waters. The fog may become dense at times, reducing visibility to
less than one nautical mile.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Small Craft Advisory Conditions are expected Wednesday night
through Thursday evening, then returning Saturday night through
Monday night. Gusts to gale force will be possible over the Gulf
waters Wednesday night.

TMT/TE

In the hours before

Special weather statement, Apr 5, 4:06 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
406 PM CDT Tue Apr 5 2022

TXZ239-052145-
Webb TX-
406 PM CDT Tue Apr 5 2022

...A strong thunderstorm will impact portions of north central Webb
County through 445 PM CDT...

At 405 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Gilson Groves, or 19 miles south of Carrizo Springs,
moving east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
La Esperanza Ranch Airport.

This includes US Highway 83 between mile markers 668 and 680.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2820 9999 2820 9944 2796 9956
TIME...MOT...LOC 2105Z 290DEG 24KT 2824 9989

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

JCP

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 3:41 AM CDTFire Weather WatchCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more12 hr
Apr 5, 3:14 PM CDTRed Flag WarningCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more29 hr
Apr 5, 4:06 PM CDTSpecial Weather StatementCRPDimmit39 min
Apr 5, 5:00 PM CDTSpecial Weather StatementCRPLa Salle30 min
Apr 5, 5:13 PM CDTSpecial Weather StatementCRPLa Salle32 min
Apr 5, 5:45 PM CDTSpecial Weather StatementCRPMcMullen30 min
Apr 5, 6:18 PM CDTSpecial Weather StatementCRPLive Oak27 min
Apr 5, 6:36 PM CDTSevere Thunderstorm WarningCRPBee, Jim Wells, Live Oak, McMullen, San Patricio39 min

Nearby

Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.